Steroid Injection Into the Ear

Discussion in 'Support' started by turity, Dec 11, 2015.

tinnitus forum
    1. turity
      No Mood

      turity Member

      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Medication?
      I've had tinnitus for around 8 months now, which was exacerbated after taking Lexapro (nearly tripled the loudness). Initual cause: stress?

      I went to see a new ENT doctor today, and he says I have a slight low-pitch hearing loss (which I doubt because I was really tired and stressed while taking the hearing test)

      He is insisting on taking steriod injections to the ear.

      Is this safe? Worth a shot? I've never heard of this before. He says I could just take oral steriods, but it's not as effective.
       
    2. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      Usually only done promptly after sudden sensorineural hearing loss (SSHL). I had dexamethasone injected through my left eardrum years ago and would not recommend it. It was done for tinnitus. Wait and see if Otonomy's injections pan out. http://www.otonomy.com/pipeline/oto-311/
       
    3. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Steroid injections directly treat the middle ear inflammation and I know a member who is going through this now.
      I will see if I can bump his post up for you...lots of love glynis
       
    4. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Bumped up member name Alper by your thread....lots of love glynis
       
    5. turity
      No Mood

      turity Member

      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Medication?
      Thank you glynis I appreciate it.
       
    6. turity
      No Mood

      turity Member

      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Medication?
      Dexamethasone? Can you tell me about your experience with it? If the side effects aren't permanent, I'm willing to try.
       
    7. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      Well it hurt like hell when the needle hit my eardrum. Then your dizzy for a 10-15 minutes when the steroid goes in your ear. They (Paparella) doesn't do them anymore so I assume they weren't helping much. I went to Shea Clinic also and wouldn't recommend them either. They both were covered by insurance, but if the results were questionable why get a hole in your eardrum?
       
    8. Sailboardman
      Frustrated

      Sailboardman Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      04/21/2014
      Cause of Tinnitus:
      Sensorineural hearing loss right ear.
      I had it done and it did nothing but lessen my hearing and gave me 5 days in hell. They burn a hole with a laser, through your eardrum, then the round window of your inner ear. Then, they shoot in the steriod. You have fluid in your ears and are mostly deaf, for about 5 days after the proceedure. Your eardrum takes a few weeks to heal and you cannot get water in it. When you take a shower, you have to grease up a cotton ball with vasoline and stick in your ear, for about 2 weeks. Also, immediately upon receiving the injection, my T shot up to an unbearable level and stayed there for 3 days. I wouldn't recommend this proceedure, unless you're desperate.
       
    9. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      @turity, I understand your frustration. I only had my left ear injected as that was the only one ringing. I assume your noise is more centralized so may be in your brain. I was very desperate at the time of my left ear ringing and still suffer today. I do have left sided TMJ disorder in the same ear as my airplane barotrauma so a bit confused?
      TMJ doc said that was likely the cause of my noise but I have my doubts. I do have a sleep appliance that pulls my lower jaw ahead for sleep apnea and TMJ disorder.

      I too blamed a drug I was taking for my noise at one time. It was Lamictal 100mg. Does your noise go away periodically? Maybe there is another cause of your noise possibly? I don't like SSRI meds either.
       
    10. turity
      No Mood

      turity Member

      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Medication?
      I have two tones going in my head ATM. One is a constant high-pitched beep, and the other is more of a high screech that mildly fluctuates. But no, unfortunately both are always active from the moment I wake up until I go to sleep. No mercy.

      Then there’s this weird spike that happens sometimes that only affects one random ear. My ear becomes muffled and a sound exactly like this:
      ASMR Tuning Fork Session 1 Hardcore - 442hz
      passes through my ear. It freaks me out every time and I’m sure it’s not stress related because it happens randomly when I don’t notice my T, like when watching TV. It went away since last month but temporarily came back after trying Xanax for the first time this week... It’s gone again now since I immediately dropped the drug.

      I also suspected TMJ at one point, because aside from the louder T that Lexapro caused, I was clenching my teeth really hard when I woke up the next day of taking it. It made my jaw ache for a couple days. But it went away after stopping, while the T stayed loud. I asked my doctors about it and they doubted TMJ since it’s a rare cause. I don’t think it’s TMJ either, since I also have other symptoms like grainy vision, sensitivity to light and cognitive dysfunction. Perhaps some kind of hyperactivity going on in my brain somewhere…? Argh.. I don't know.

      Did your sleep appliance help though? I've heard some people who actually got rid of T with TMJ treatment.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.